Alert archive / Washington / Wind Advisories in 2008

Wind Advisory 15, NWS Seattle, WA

November 20, 2008

NWS Seattle, WA issued this wind advisory at Nov 20, 2008, 7:22 PM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2008, 7:22 PM PST (03:22 UTC)
Expired
Nov 20, 2008, 11:54 PM PST
In force
5 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 210322
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
722 PM PST THU NOV 20 2008

WAZ510-210800-
/O.NEW.KSEW.WI.Y.0015.081121T0322Z-081121T0800Z/
ADMIRALTY INLET AREA-
722 PM PST THU NOV 20 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR THE
ADMIRALTY INLET AREA WHICH INCLUDES THE COMMUNITIES OF PORT
TOWNSEND AND WHIDBEY ISLAND. 

STRONG PRESSURE GRADIENTS THROUGH THE STRAIT OF JUAN DE FUCA ARE
ARE RESULTING IN STRONG WESTERLY WINDS NEAR THE EAST ENTRANCE.
SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
TO CONTINUE UNTIL AROUND MIDNIGHT BEFORE EASING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

$$

MERCER
1 follow-up statement
000 
WWUS76 KSEW 210754
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1154 PM PST THU NOV 20 2008

WAZ510-210900-
/O.CAN.KSEW.WI.Y.0015.000000T0000Z-081121T0800Z/
ADMIRALTY INLET AREA-
1154 PM PST THU NOV 20 2008

...WIND ADVISORY IS CANCELLED FOR THE ADMIRALTY INLET AREA...

WINDS HAVE DROPPED OFF SIGNIFICANTLY AND WERE MOSTLY IN THE
10 TO 15 MPH RANGE. THUS THE WIND ADVISORY WAS CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 20, 2:30 PM PST, 4 hours 52 minutes earlier.

Area forecast discussion, Nov 20, 2:30 PM PST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
230 PM PST THU NOV 20 2008

.SYNOPSIS...SHOWERS AND SNOW IN THE MOUNTAINS FOLLOWING TODAYS COLD
FRONT WILL TAPER OFF TONIGHT AS HIGHER PRESSURE BUILDS INTO THE
REGION. ANOTHER MORE VIGOROUS PACIFIC FRONTAL SYSTEM IS FORECAST TO
BRING MORE RAIN..MOUNTAIN SNOW AND BREEZY CONDITIONS LATER FRI.
HIGHER PRESSURE IS FORECAST TO BUILD OVER THE REGION THIS WEEKEND
FOR DRIER WEATHER.

&&

.SHORT TERM...SATELLITE IMAGERY SHOWS AN UPPER LOW NEAR 55/145 WITH
A PAIR OF SHORTWAVES ROTATING UNDER IT. THE FIRST NEGATIVE TILT
UPPER TROF MOVED ONSHORE TODAY. THE ASSOCIATED COLD FRONT BROUGHT A
SURGE OF RAIN AND BLUSTERY WINDS THAT HAS MOVED INLAND. SHOWERS
FOLLOWING THE FRONT IN A COOLER AIR MASS WILL CONTINUE TO SWING
ONSHORE THROUGH THIS EVENING BEFORE TAPERING OFF. THE SNOW LEVEL
DROPPED QUICKLY TO NEAR 3000 FEET WITH THE FRONT. WILL MAINTAIN THE
WINTER WX ADVISORY FOR THE MTNS THROUGH THIS EVENING WHEN THE PRECIP
SHOULD DECREASE.

BRIEF SHORTWAVE RIDGING ALOFT FRI BEFORE THE NEXT POSITIVE TILT
SHORTWAVE VC 50/150 PINWHEELS UNDER THE UPPER LOW AND ONSHORE LATE
FRI. THIS SYSTEM IS FORECAST TO MOVE QUICKLY ONSHORE AND IS A BIT
STRONGER THAN TODAYS. HENCE ANOTHER BURST OF PRECIP AND BLUSTERY
WINDS LOOKS ON TRACK. BEST PRECIP PERIOD IS FRI EVENING. WILL HAVE
TO KEEP AN EYE ON ANOTHER MTN WINTER WX ADVISORY AS SNOW LEVELS DROP
AGAIN ALONG WITH WEEKEND MOTORISTS HEADING EAST. WINDY CONDITIONS
AHEAD OF THE ASSOCIATED COLD FRONT LATE FRI MAINLY ALONG THE COAST
AND IN THE NORTH INTERIOR. WILL BE CLOSE TO WIND ADVISORY CONDITIONS
FOR THE NORTH INTERIOR AND BEARS WATCHING.

NORTH AMERICAN AND EURO MODELS ALL AGREE ON RIDGING ALOFT BEGINNING
SAT AND THRU SUN FOR A DRYING TREND. HAVE INCLUDED FOG IN THE
FORECAST FOR SAT NIGHT AND SUN AM WITH WARMING ALOFT AND LIGHT WINDS.
BUEHNER

.LONG TERM...THE EXTENDED PROGS AGREE ON A SPLIT FLOW PATTERN. THE
BIG QUESTION WILL BE HOW MUCH ENERGY WITH WEAK SHORTWAVES THERE WILL
BE AS THEY MOVE ONSHORE. ONE SUCH SHORTWAVE SWINGS THRU ON MON WITH
ANOTHER TUE. APPEARS TO BE A BREAK IN THE ACTION WED BEFORE ANOTHER
SHORTWAVE ARRIVES THU. PUT A THREAT OF PRECIP IN THE FORECAST FOR
MON TUE AND AGAIN THU. BUEHNER

&&

.AVIATION...THE LAYERS OF CLOUD WITH THE FRONT ARE CROSSING THE
CASCADES AND MOVING INLAND AND THE COLD CUMULUS AND SHOWERS ARE
MOVING ONSHORE AT 2PM. THERE IS A VIGOROUS TROF MOVING ON TO THE
COAST THIS AFTERNOON AND AS THE SFC TROF MOVES INLAND ONSHORE
GRADIENTS...WLY WINDS COAST AND SW THRU PUGET SOUND...WILL INCREASE.
THERE WAS A BURST OF BLUSTERY WINDS BEHIND THE FRONT THIS MORNING
BUT THAT SETTLED DOWN...BUT IT WILL BE BLUSTERY AGAIN THIS EVENING
WITH THE TROF PASSAGE. AIR MASS IS BECOMING UNSTABLE...THAT WILL
LAST TIL ABOUT MIDNIGHT AND THEN THE AIR MASS WILL QUICKLY
STABILIZE. EXPECTING A QUICK BURST OF WESTERLIES THRU THE STRAIT AND
COND WILL BE FAVORABLE FOR PSCZ FOR SEVERAL HOURS THIS EVENING.
INCREASING MID LEVEL DECK IN WARM ADVECTION WILL ARRIVE FRI MORNING
AHEAD OF THE NEXT STRONG FNTL SYSTEM. 19

KSEA...BLUSTERY SW WIND WITH SHOWERS EXPECTED THIS EVENING. SKIES
SHOULD SCATTER OUT AT TIMES AFTER THE TROF MOVES THRU...BUT WONT
SHOW TOO MUCH IMPROVEMENT WITH THIS ONSHORE FLOW AND RISK OF A PSCZ.
IF A PSCZ FORMS IT SHOULD ONLY AFFECT KPAE HOWEVER. 19

&&

.MARINE...GRADIENTS INCREASING AGAIN THRU EVENING AS THE TROF MOVES
THRU. THE WLY GALE COAST AND STRAIT WILL BE 25-35...GUSTY WITH
SHOWERS AND THE ACTUAL PASSAGE OF THE TROF. WINDS SUBSIDE MIDNIGHT
AND QUICKLY BACK AROUND TO SE AGAIN BY DAYBREAK AHEAD OF THE NEXT
STRONGER FNTL SYS. THERE IS A CHANCE OF STORM FORCE WINDS BY MIDDAY
ON THE NORTH COAST AND AT THE WEST ENTRANCE TO THE STRAIT. SE GALES
ARE A GOOD BET FOR THE NRN WATERS BY AFTERNOON FRIDAY...AS WELL AS
ADMIRALTY. THE NIGHT SHIFT MAY HAVE TO BOOST THE WIND
FURTHER...ESPECIALLY FOR ADMIRALTY INLET FRIDAY AFTERNOON...AND OF
COURSE IT IS LIKELY THAT THE GALE WATCH WILL CHANGE TO A WARNING.
WITH VERY LITTLE WINDOW BETWEEN THE WLY 25-35KT WINDS THIS EVENING
COAST AND STRAIT...AND THE STRONGER FULL SLY GALE DEVELOPING
FRIDAY...I ELECTED TO JUST KEEP THE GALE WARNING UP THOSE AREAS. 19

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...SNOW ADVISORY CASCADES AND OLYMPICS THIS EVENING.
PZ...GALE WARNING COASTAL WATERS AND STRAIT OF JUAN DE FUCA WITH
SMALL CRAFT ADVISORY INLAND WATERS. GALE WATCH FOR FRIDAY FOR FOR
CAMANO ISLAND TO POINT ROBERTS AND ADMIRALTY INLET.

WEATHER.GOV/SEATTLE

FOR THE ENHANCED AFD PLEASE VISIT

WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML (ALL LOWERCASE)

In the hours before

Local storm report, Nov 20, 7:08 PM PST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
708 PM PST THU NOV 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     NON-TSTM WND GST 2 NW PORT TOWNSEND      48.14N 122.81W
11/20/2008  M41 MPH          JEFFERSON          WA   TRAINED SPOTTER

            NW WIND SUSTAINED 37 GUSTING TO 41 FOR 1/2 HOUR.

&&

ALBRECHT

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 2:44 AM PSTSmall Craft AdvisorySEW24 hr

Nearby

Wind Advisories in Washington, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.